Home World News See What Is Happening To Student Who Her Skin Burnt Off After...

See What Is Happening To Student Who Her Skin Burnt Off After Using This Drug

0


A 26-year old student is reportedly suing UK pharmaceutical giant GlaxoSmithKline (GSK) after claiming she received the wrong dosage of a medication that caused her skin to burn off.

Khaliah Shaw, a graduate student at Georgia College and State University in the US, was prescribed an anti-seizure medication lamotrigine, marketed as Lamictal in the US in 2014, according to a report by 11Alive, an NBC-affiliated TV station in Atlanta.

Within weeks of taking the drug, Ms Shaw claims blisters broke out over her body. She told the news outlet she was “in excruciating pain” and felt like she was “on fire”.

The ordeal led to her diagnosis of Stevens-Johnson syndrome, a rare skin disorder that usually occurs in reaction to a medication or an incorrect dosage.

Ms Shaw spent five weeks in a medically induced coma while her skin slowly peeled off. She told the news outlet that the syndrome left her skin scarred and she is slowly losing her vision, while her finger nails might never grow back.

The syndrome has no cure and doctors told her she might relapse.

“They’re telling me this could happen again, and they’re telling me if it did happen again, that it would be worse,” Ms Shaw told 11Alive.

Ms Shaw is now suing the drug manufacturer GSK for promoting the product without warning of the risks, reportedly demanding more than $3.45m (£2.68m).

Leave A Comment